Missouri, 2014Flash Flood in Missouri, August 6, 2014
August 6, 2014 · NWS MEG · 1 event in 1 county or zone
A quasi-stationary front remained located across Northeast Arkansas, the Missouri Bootheel, and West Tennessee on August 6th, 2014. In addition, an upper level disturbance moved through the region and interacted with the front setting off showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary front remained located across Northeast Arkansas, the Missouri Bootheel, and West Tennessee on August 6th, 2014. In addition, an upper level disturbance moved through the region and interacted with the front setting off showers and thunderstorms. Some of the thunderstorms trained over the same area for a period of time and produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 2:50 PM CST, 2 hours earlier.
Area forecast discussion, Aug 6, 2:50 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED AUG 6 2014
.DISCUSSION...
A WEAK SURFACE FRONT REMAINS STRETCHED ACROSS NORTHEAST PORTIONS
OF THE FORECAST AREA THIS AFTERNOON. WEAK NORTHWEST FLOW ALOFT
ALONG WITH LIFT ALONG THE FRONT AND STRONG INSTABILITY...WITH
MLCAPES IN EXCESS OF 2500 J/KG...WILL RESULT IN A CORRIDOR OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND
EARLY EVENING. THIS AREA WILL EXTEND FROM THE MISSOURI BOOTHEEL
INTO NORTHWEST TENNESSEE. LATER THIS EVENING...CONVECTION SHOULD
DIMINISH IN COVERAGE. BY LATE TONIGHT...A MID LEVEL SHORTWAVE NOW
OVER THE SOUTHERN PLAINS WILL BEGIN TO ENHANCE LIFT OVER NORTHWEST
SECTIONS OF THE REGION AND RESULT IN INCREASING CHANCES FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS BEFORE SUNRISE.
THE SHORTWAVE DISTURBANCE WILL CONTINUE TO SLOWLY MOVE ACROSS THE
REGION THURSDAY AND THURSDAY NIGHT BRINGING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. THE GREATEST POTENTIAL FOR STORMS WILL
REMAIN ACROSS THE NORTH HALF OF THE REGION IN CLOSEST PROXIMITY TO
A STALLED SURFACE BOUNDARY AND ANY LEFT OVER OUTFLOW BOUNDARIES.
MODERATE TO STRONG INSTABILITY MAY ALLOW A FEW STORMS TO BECOME
STRONG TO SEVERE MAINLY THURSDAY AFTERNOON AND EVENING. LOCALIZED
HEAVY RAINFALL WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES
EXCEED 2 INCHES.
SEVERAL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH IN NORTHWEST
FLOW ALOFT THROUGH THE WEEKEND AS A SURFACE FRONTAL BOUNDARY
REMAINS QUASI-STATIONARY ACROSS THE REGION. THIS SHOULD RESULT IN
PERIODS OF UNSETTLED WEATHER AND HIGHER THAN CLIMO POPS THROUGH
SUNDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. A FEW
STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL CANNOT BE
RULED OUT THROUGH THE PERIOD AS MODERATE INSTABILITY REMAINS IN
PLACE AND DEEP LAYER SHEAR BECOMES ENHANCED WITH EACH PASSING
SHORTWAVE. TEMPERATURES WILL AVERAGE NEAR TO SLIGHTLY BELOW
NORMAL THROUGH THE PERIOD ALONG WITH SEASONABLY HIGH HUMIDITY
LEVELS.
BROAD UPPER LEVEL TROUGHING SHOULD REMAIN IN PLACE EVEN INTO NEXT
WEEK WHICH SHOULD KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS
ONGOING ACROSS PORTIONS OF THE MID SOUTH. TEMPERATURES SHOULD
REMAIN SEASONABLE THROUGH THE EXTENDED FORECAST PERIOD.
JLH
&&
.AVIATION...
18Z TAF SET
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HAVE REMOVED MENTION
OF VCTS WORDING AT KJBR AS CONVECTION THIS AFTERNOON SHOULD STAY
WELL TO THE NORTH. HAVE ALSO REMOVED MENTION OF FOG AT KMKL AND
KTUP AS NO FOG OCCURRED THIS MORNING THUS SEE NO REASON WHY IT
WOULD OCCUR TONIGHT. HOWEVER...DID MENTION VCTS WORDING AT KJBR
AFTER 13Z AS A DYING MCS MAY MOVE INTO NE ARKANSAS DURING THE
MORNING HOURS. W WINDS AROUND 6-8 KTS WILL BECOME LIGHT AND
VARIABLE AFTER 00Z. EXPECT WINDS TO BECOME SW AT 5-7 KTS AROUND 14-15Z.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 6, 2:56 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED AUG 6 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072300-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
356 PM CDT WED AUG 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO
NORTHWEST TENNESSEE. SMALL HAIL AND STRONG WINDS WILL BE THE
GREATEST RISKS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH THE SLOW MOVING STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY. A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY. IN ADDITION
TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES OVER THE NEXT SEVERAL DAYS.
JLH
In the hours before
Special weather statement, Aug 6, 4:34 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT WED AUG 6 2014
TNZ050-052-062300-
HAYWOOD TN-MADISON TN-
534 PM CDT WED AUG 6 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHEAST OF LEIGHTON AT 534 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3562 8891 3550 8893 3552 8910 3565 8911
TIME...MOT...LOC 2234Z 277DEG 7KT 3559 8903
Special weather statement, Aug 6, 4:46 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT WED AUG 6 2014
TNZ052-054-062315-
HENDERSON TN-MADISON TN-
546 PM CDT WED AUG 6 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES WEST OF BLUE GOOSE AT 547 PM CDT...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HENDERSON AND MADISON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3572 8851 3558 8864 3572 8881 3579 8875
TIME...MOT...LOC 2247Z 300DEG 5KT 3572 8872
Flash Flood, Dunklin
- When
- August 6, 4:50 PM CST to 7:45 PM CST
- Where
- Dunklin County, 2.07 mi SE of Wilhelmina to 1.02 mi W of Octa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.499, -90.154
Showers and thunderstorms trained over Northern Dunklin County for at least 1-2 hours. Numerous county roads were impassable due to flash flooding as a result.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Rhode Island, August 6, 20141 death · 1 event
- Flash Flooding in Idaho, August 6, 2014$301,000 · 3 events
- Flash Flooding in Nevada, August 6, 2014$65,000 · 3 events
- Hail and Damaging Winds in Kansas, August 6 to 7, 2014$18,000 · 62 kt wind · 14 events
- Damaging Winds in Virginia, August 6, 2014$18,000 · 50 kt wind · 4 events
- Heavy Rain in Iowa, August 6, 201413 events
- Hail and Damaging Winds in New York, August 6, 20141.75 in hail · 10 events
- Hail and Damaging Winds in Maine, August 6, 20141 in hail · 5 events
- Damaging Winds in Kansas, August 6, 201460 kt wind · 4 events
- Flash Flood and Hail in Nevada, August 6, 2014$1,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Missouri, August 6, 20141.25 in hail · 3 events
- Damaging Winds in Nebraska, August 6, 201452 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540747.